A 74 year-old man with progressive supranuclear palsy (PSP) was adimitted to our hospital. He developed bradykinesia 13 years previously. Neurological examination showed cognitive dysfunction, supranuclear vertical gaze palsy, pseudobulbar palsy, and parkinsonism such as akinesia, rigidity, and resting tremor. His chief complaint was glossoptosis with jaw-opening dystonia associated with rapid dose-elevation and/or overdose of dopaminergic drugs. After gradual tapering of dopaminergic drugs, he could keep his mouth closed all day. Drug-induced dystonia is a frequently encountered but often overlooked symptom of neurological disorders. The motor symptoms of PSP sometimes respond to dopamine replacement therapy; however, it should be kept in mind that rapid dose-elevation and/or overdose of dopaminergic agents may cause jaw-opening dystonia.
- Dopaminergic drug-induced dystonia
- Jaw-opening dystonia
- Oromandibular dystonia
- Progressive supranuclear palsy